Advertisement

What happens if I take too much phenelzine?

An overdose of phenelzine is an emergency. A major issue is the potential for a life-threatening condition called serotonin syndrome. In serotonin syndrome, too much of the brain chemical (neurotransmitter) called serotonin is being released. Symptoms include sweating, rapid heart rate, vomiting and diarrhea. Other indications of an overdose include agitation, anxiety or even hallucinations.

If you think you took too much phenelzine, call 911 or get to an emergency room as quickly as possible.

Continue Learning about Antidepressant

does the fda place warnings on antidepressants ?
Donna Hill Howes, RNDonna Hill Howes, RN
The Food and Drug Administration (FDA) has now placed a warning on the labels of antidepressants...
More Answers
what should i know before taking serotonin reuptake inhibitors ?
Donna Hill Howes, RNDonna Hill Howes, RN
If you take an SRI, you should avoid alcohol. It is not known if all SRIs are safe or effective for...
More Answers
how can antidepressants help with weight loss ?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
Some antidepressant drugs can control eating by easing anxiety, so that you don't experience the moo...
More Answers
how are tricyclic antidepressants used to manage chronic pain ?
Donna Hill Howes, RNDonna Hill Howes, RN
Tricyclic antidepressants are options for people with neuropathic (nerve) pain, fibromyalgia, or chr...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.